MAUDE Adverse Event Report: AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; MOTOR, DRILL, ELECTRIC

AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; MOTOR, DRILL, ELECTRIC
Model Number GD670
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a microspeed uni power control unit (part # gd670) was used during an intracranial aneurysm clipping under general anesthesia performed on (b)(6) 2021.According to the complainant, while attempting to perform the craniotomy, the power handle had no output, and then the main engine alarmed.Additional handles were used, but experienced the same issue and system fault.The motor was replaced, and then the procedure was able to be continued normally.The complaint device was not available to be returned to the manufacturer for evaluation.A permanent impairment was reported, however, no further details were provided.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results no product received.Without a product and due to the lack of information no investigation is possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based on the provided information and without a product for investigation, a clear conclusion cannot be drawn.Furthermore a review of the device history records must remain incomplete due to missing information.Based upon the investigations results there is capa is not necessary.
 
Additional Manufacturer Narrative
Additional information/correction: b5 - patient harm updated to "none".After receipt of additional information and clarification that there had been no patient harm, the complaint was re-assessed and determined to no longer be reportable (no malfunction nor serious injury).
 
Event or Problem Description
Update: information was received which confirmed that there had been no patient harm.

Brand Name
MICROSPEED UNI CONTROL UNIT W/COOL.UNIT
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11308870
Report Number9610612-2021-00071
Device Sequence Number1165281
Product Code HBC
UDI-Device Identifier04038653347551
UDI-Public4038653347551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGD670
Device Catalogue NumberGD670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/11/2021
05/04/2023
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/09/2021
05/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR
Patient SexFemale